Professional Development Day

presents…

Annual Professional Development Day

Wednesday, November 7, 2018

Nationwide Hotel and Conference Center
100 Green Meadows Drive South
Lewis Center, Ohio 43035

Schedule of Events

MORNING SESSIONS – OPTION #1:

9:00 a.m. – 12:00 p.m.
“Ohio CPA Professional Standards and Responsibilities (PSER1)”
Presented by Tiffany Crosby, The Society of Ohio CPAs

[Offering 3 hours of required Ethics CPE credits]

As a profession, CPAs must be able to identify, evaluate and address any action or situation that threatens the core values of the CPA profession: integrity, objectivity, independence, and due care. However, when it comes to making the best decision, there’s not always one perfectly right answer for every situation. Professional ethics is about looking at several solutions and choosing the best path. This course will help you gain perspective on the wide breadth issues facing CPAs on a daily basis.

You will participate in an interactive review of the moral and ethical expectations of CPAs. We will look at the concept of ethics, ethical drift and, ethical decision-making process. Case studies are used to illustrate specific challenges that CPAs often encounter as they deliver public accounting services or perform financial functions within various business and industry roles. Participant materials will aid learners in identifying aspects of ethical consideration which may require their additional focus and emphasis on a go-forward basis.

MORNING SESSIONS – OPTION #2: 

9:00 a.m. – 10:00 a.m.
“Tax Reform and Its Impact to Colleges and Universities”
Presented by Zach Fortsch, Partner, RSM

[Offering 1 hour of CPE credit]

This session will focus on the latest developments from the Tax Cuts and Jobs Act of 2017 and how the provisions from the Act will affect  institutions of higher education.  We will provide an update on regulations that have been passed and our perspective on their impact.

10:00 a.m. – 11:00 a.m.
“Budgeting, Forecasting, and Reporting”
Presented by Shaz Mian, Director and Abdul Muhamed, Manager, RSM

[Offering 1 hour of CPE credit]

Aligning business strategy and goals with your performance management approach can give a college or university the competitive advantage it needs to rise to the top in today’s market. Integrating strategy and technology ensures effective solutions that are proactive, comprehensive, and aligned with your business goals which allow for better budgeting, forecasting and reporting.

11:00 a.m. – 12:00 p.m.
“Cyber Security Year in Review”
Presented by Matt Franko, Director, RSM

[Offering 1 hour of CPE credit]

Privacy and Security continues to be a top of mind topic for institutions of higher education.  We will provide a recap of recent security threats and trends that impact higher education institutions and provide useful suggestions to optimize your privacy and security challenges.

12:00 p.m. – 1:00 p.m.
Lunch

AFTERNOON SESSIONS: 

1:00 p.m. – 2:00 p.m.
“Program Costs Analysis to Support Financial Sustainability and Academic Quality – A Case Study”
Presented by Adam W. Smith, CPA, Partner, BKD

[Offering 1 hour of CPE credit]

There’s no question the higher education financial model is under pressure and that conventional approaches are no longer moving the needle. As institutions explore new business models to improve financial sustainability, many are finding a widening disconnect between academic program offerings and the financial contributions those programs are making to their schools. Management and academic leadership need a clearer picture of which programs perform well and which are lagging—but how can margin analysis help? This presentation is focused on analyzing program costs to improve financial sustainability and academic quality. We’ll look closely at how one university has used margin analysis to make decisions and drive change.

2:00 p.m. – 3:00 p.m.
“The Business Office’s Role in the Fundraising Process”
Presented by Jessica B. Haag, CPA, Director, BKD

[Offering 1 hour of CPE credit]

This session will examine the business office and its interaction and role with advancement as it relates to the fundraising process.  We will examine some of the common challenges and issues that arise related policies, procedures, administration and accounting of fundraising efforts.  We will also offer insight on best practices and share examples of successful coordination and integration between the business office and advancement.

3:00 p.m. – 4:00 p.m.
“Turnaround: Tips, Tricks, and Traps for the Private University”
Presented by Jim Creeden, CPA, Partner and Adam W. Smith, CPA, Partner, BKD

[Offering 1 hour of CPE credit]

The pace of news about private colleges in financial trouble quickens with each passing year. Colleges in distress may wake up late—sometimes too late—to make the substantive changes needed to stay financially viable. Discover the keys to unlocking the motivation and determination to move an institution from just surviving to thriving. The presentation will offer a deep dive into the elements of a successful turnaround and discuss various tools and techniques for analyzing the issues and communicating effectively to produce positive change.